| Model Number |
BA28-70/I20-30 |
| Medical Device Problem Codes |
Failure To Adhere Or Bond (1031); Leak/Splash (1354); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
09/04/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
Event or Problem Description
On (b)(6) 2015, the patient was initially implanted with a bifurcated stent and a vela suprarenal extension.On (b)(6) 2017 a type 3b endoleak with cuff migration of 20 mm was discovered.On (b)(6) 2017 the physician elected to re-line the initial devices and implanted a bifurcated stent and cuff/ extension to resolve this event.The patient was reported as doing fine post- secondary.
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.At the completion of the clinical assessment, due to the lack of relevant medical records/images, clinical was unable to find substantial evidence to support the following reported of type iiib endoleak of the main body stent, secondary reline endovascular procedure and patient in stable condition post-secondary.The most likely cause of the compromised stent graft integrity of the main body could not be determined due to lack of medical image studies surrounding both the implant and the secondary reline procedure.The final patient disposition and procedure-related harms could not be ascertained due to the lack of medical information surrounding the repair event.To date there has been no reports of further negative patient sequelae.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; upgraded graft material (i.E.Duraply) and updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.The type iiib endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at 2.5%.Since the corrective actions were implemented, the type iiib endoleak events reported for afx devices has been reduced to less than 0.2%.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.
Event or Problem Description
On (b)(6) 2015, the patient was initially implanted with a bifurcated stent and a vela suprarenal extension.On (b)(6) 2017 a type 3b endoleak with cuff migration of 20 mm was discovered.On (b)(6) 2017 the physician elected to re-line the initial devices and implanted a bifurcated stent and cuff/extension to resolve this event.The patient was reported as doing fine post- secondary.This report is only to address the failure of the bifurcated stent graft for the 3b endoleak.(231527-2017-00506) another report was submitted for the cuff migration (231527-2017-00507).